MAUDE Adverse Event Report: CONMED CORPORATION INFINITYTM ANTEROMEDIAL GUIDE R 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED CORPORATION INFINITYTM ANTEROMEDIAL GUIDE R 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number KBR191
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the kbr191 device was being used during an acl procedure on (b)(6) 2020 when the tip of the device broke at the welding point.The tip was retrieved from the patient and after a 25-minute delay, the procedure was completed successfully with no impact to the patient or the user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the returned used device, item kbr191, lot# 1047129 found device broken off.The tip was broken off from the bullseye shaft at the welding joint location.The returned device does not show any sign of misuse by the customer, however, scratches (marks) were found at the lower tip shaft.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of two complaints, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.01.Per the instructions for use, the user is advised the following: warnings: do not use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.Do not use improperly or with excessive force, as accuracy may be compromised.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
INFINITYTM ANTEROMEDIAL GUIDE R 9/10MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo, fl
MDR Report Key9751855
Report Number1017294-2020-00082
Device Sequence Number16901460
Product Code LXH
UDI-Device Identifier30845854902329
UDI-Public(01)30845854902329(11)190926(10)1047129
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKBR191
Device Catalogue NumberKBR191
Device Lot Number1047129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1